Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 433, NWS Louisville, KY

September 27, 2006Dubois County, Orange County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Sep 27, 2006, 5:47 PM CDT for Dubois County, Orange County, Indiana. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2006, 5:47 PM CDT (22:47 UTC)
Expired
Sep 27, 2006, 6:30 PM CDT
In force
43 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Dubois County, IN, Orange County, IN

The radar

The Evansville,IN radar (KVWX), 89 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 6:10 PM CDTHAIL 0.5Ireland, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 27, 4:38 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2006 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 272248
SVRLMK
INC037-117-272330-
/O.NEW.KLMK.SV.W.0433.060927T2247Z-060927T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
547 PM CDT WED SEP 27 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
  ORANGE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 630 PM CDT(730 PM EDT)...

* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTH OF JASPER...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THALES AND DUBOIS BY 555 PM CDT...
  CUZCO...CRYSTAL AND HILLHAM BY 600 PM CDT...
  NORTON BY 605 PM CDT...
  GREENBRIER BY 720 PM EDT...
  YOUNGS CREEK BY 725 PM EDT...

TAKE COVER IN A SUBSTANTIAL SHELTER AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL... HIGH WIND GUSTS... FREQUENT
LIGHTNING... AND VERY HEAVY RAINS.

LAT...LON 3867 8704 3822 8706 3826 8671 3840 8669
      3841 8634 3866 8633

$$

JA
2 follow-up statements
000 
WWUS53 KLMK 272315
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
714 PM EDT WED SEP 27 2006

INC037-117-272330-
/O.CON.KLMK.SV.W.0433.000000T0000Z-060927T2330Z/
ORANGE IN-DUBOIS IN-
614 PM CDT WED SEP 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT 
(730 PM EDT) FOR DUBOIS AND ORANGE COUNTIES...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 22 MILES SOUTH OF
VALEENE...OR ABOUT 35 MILES WEST OF LOUISVILLE...MOVING SOUTHEAST AT
30 MPH.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING 
IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT 
THURSDAY MORNING (100 AM EDT THURSDAY MORNING) FOR SOUTH CENTRAL 
INDIANA AND WESTERN KENTUCKY.

LAT...LON 3851 8670 3843 8705 3822 8706 3826 8671
      3840 8669 3841 8634 3866 8633

$$

AL
000 
WWUS53 KLMK 272335
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
734 PM EDT WED SEP 27 2006

INC037-117-272344-
/O.EXP.KLMK.SV.W.0433.000000T0000Z-060927T2330Z/
ORANGE IN-DUBOIS IN-
634 PM CDT WED SEP 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR DUBOIS AND ORANGE COUNTIES 
EXPIRED AT 630 PM CDT (730 PM EDT)...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER 
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA...AND THESE ARE 
CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN...DEADLY LIGHTNING...AND 
HAIL UP TO ONE HALF INCH IN DIAMETER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT 
THURSDAY MORNING FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3851 8670 3843 8705 3822 8706 3826 8671
      3840 8669 3841 8634 3866 8633

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 4:50 PM CDT, 57 minutes earlier.

Area forecast discussion, Sep 27, 4:50 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
550 PM EDT WED SEP 27 2006

.SHORT TERM THIS EVENING...

SENT UPDATED FORECAST TO MENTION SVR TSTM WATCH 801. THE ATMOSPHERE
REMAINS MARGINALLY UNSTABLE WITH A WEAK CAP AROUND 800MB. --JA

PREVIOUS DISCUSSION BELOW...

CURRENTLY...MOSTLY SUNNY SKIES WERE NOTED ACROSS THE ENTIRE FA THIS
AFTERNOON.  AS A RESULT...TEMPERATURES HAVE CLIMBED INTO THE MID AND
UPPER 70S...WITH THE EXCEPTION OF THE BLUEGRASS REGION WHERE LOW TO
MID 70S READINGS WERE FOUND.  SFC COLD FRONT AND ASSOCIATED CLOUD
COVER REMAIN WELL NORTH OF THE AREA.  MOISTURE HAS BEEN A LITTLE
QUICKER TO POOL IN THE AREA WITH DEWPOINTS RISING INTO THE UPPER 50S
WITH SOME LOCALES TO OUR WEST REPORTING DEWPOINTS IN THE 60S.  LACK
OF CU FIELD IS DUE TO SOME CAPPING JUST ABOVE 800 HPA.  THIS WAS
NOTED ON AREA ACARS SOUNDINGS COMING INTO KSDF THIS AFTERNOON.
CONTINUED SFC HEATING AND SLIGHT COOLING ALOFT WILL ALLOW THIS CAP
TO MIX OUT IN THE NEXT HOUR OR SO.

FOR THE SHORT TERM...MAIN FORECAST PROBLEM CONTINUES TO BE SFC
FRONTAL BOUNDARY AND CHANCES OF CONVECTION LATE THIS AFTERNOON AND
TONIGHT.  LATEST SHORT TERM MODELS INCLUDING NCEPS GFS AND WRF
RUNS CONTINUE TO BE IN AGREEMENT WITH BRINGING SFC FRONTAL BOUNDARY
THROUGH THE AREA DURING THE OVERNIGHT HOURS.  ATTENTION THEN TURNS
TO CONVECTION ASSOCIATED WITH SAID FRONTAL BOUNDARY.  COMBINATION OF
DIFFERENTIAL THERMAL ADVECTION...STEEP LEVEL LAPSE RATES AND
STRONGLY FORCED ASCENT ALONG FRONT WILL LIKELY PRODUCE A LINE OF
CONVECTION THAT WILL MOVE THROUGH THE FA THIS EVENING.

LOOKING AT THE 27/00Z SPC 4.5KM MM-WRF RUN SEEMS TO BE VERIFYING
FAIRLY WELL AS OF 18Z.  THIS DEVELOPS A LINE OF CONVECTION NW OF OUR
AREA AROUND 21Z AND THEN BRINGS IT THROUGH THE MIDDLE OF THE FA
AROUND 28/06Z.  SHEAR PARAMETERS CONTINUE TO LOOK GOOD WITH ABOUT
40KTS OF AVAILABLE SHEAR...SUFFICIENT FOR ORGANIZED LINEAR
CONVECTION.  HOWEVER...BEST COMBO OF SHEAR/INSTABILITY WILL APPEARS
TO BE MAXIMIZED TO OUR SOUTHWEST ACROSS SE MO/W KY/NE AR.  MAIN
THREAT IN OUR AREA WILL LIKELY BE DAMAGING WINDS AND POSSIBLY SOME
LARGE HAIL.  BEST CHANCE OF ORGANIZED SEVERE STILL LOOKS TO BE WEST
OF A NEW CASTLE KY TO SCOTTSVILLE KY LINE.  AS PBL COOLS THIS
EVENING...INSTABILITY WILL WANE...HOWEVER...STRONG ASCENT ON THE
FRONT SIDE OF APPROACHING VORT WILL CONTINUE TO PROVIDE SUFFICIENT
LIFT FOR SOME THUNDER AFTER MIDNIGHT ACROSS CENTRAL AND EAST CENTRAL
KY.  MODEL QPF FIELDS STILL SHOW ABOUT THREE QUARTERS TO AN INCH OF
RAINFALL.  WITH THE RECENT RAINS AND SOMEWHAT MOIST GROUND...WILL
CONTINUE TO MONITOR HYDRO ISSUES OVERNIGHT. CAT POPS TONIGHT ARE
VERY REASONABLE AND WILL CONTINUE.  SOME COLDER AIR WILL WORK IN
AFTER THE FRONTAL PASSAGE WITH TEMPERATURES BOTTOMING OUT IN THE LOW
TO MID 50S BY MORNING.

FOR THURSDAY...NOT REALLY GOING TO BE A GREAT WEATHER DAY ACROSS THE
FA.  SFC COLD FRONT WILL CONTINUE TO MOVE ACROSS EASTERN PORTIONS OF
THE FA DURING THE MORNING HOURS PROVIDING SHRA AND CHC OF THUNDER.
HOWEVER...SIGNIFICANT MID LEVEL H5 TROF AND THERMAL TROF WILL LAG
BEHIND AND PASS THROUGH THE AREA DURING THE DAY.  WITH THIS COLDER
AIR FILTERING IN ALOFT...STEEP LAPSE RATES WILL PROMOTE SCT TO
NUMEROUS SHOWERS ACROSS THE FA.  HIGHS WILL LIKE WARM SOME IN THE
MORNING TO THE LOW TO MID 60S BEFORE FALLING THROUGH THE AFTERNOON
IN WAKE OF THE THERMAL TROF PASSING TO OUR EAST.  PREVIOUS FCST OF
LIKELY POPS CONTINUES TO LOOK GOOD...HOWEVER GIVEN THE COOLING ALOFT
AND STEEP LAPSE RATES...WILL KEEP CHC OF THUNDER IN THE FCST AT THIS
TIME.

-JARVIS

.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...

LARGE SCALE UPPER FLOW PTTN AS DEPICTED IN GFS AND SREF ENS MEANS
SHOWS TROFINESS REMAINING OVER THE REGION THROUGH ABOUT DAY
4/SUN...THEN RIDGING DEVELOPING INTO NEXT WEEK WITH 500MB HEIGHTS
ABOVE NORMAL BY DAY 6-7/TUE-WED.

AT THE BEGINNING OF THE PERIOD (0Z/FRI)...SHARP UPPER TROF IS
ROTATING THROUGH THE DISTRICT. WHILE BULK OF THE PRECIP IS FCST TO
BE WELL E OF THE CWA WITHIN MORE FAVORABLE SYNOPTIC ENVIRONMENT PER
9Z SREF...RELATIVELY STEEP LAPSE RATES ASSOC WITH COLD POOL ALOFT
WILL KEEP A CHC OF -TSRA IN FCST THROUGH THURS EVE...HIGHEST POPS IN
THE ERN ZONES. SREF DEPICTS PRECIP CHANCES WANING BY 6Z/FRI...AND
WILL FOLLOW. PER NAM LOW LEVEL RH FIELDS...SCT-BKN LOW CLOUDS MAY
PERSIST BEHIND UPPER WAVE PASSAGE INTO FRI...AS HIGH PRES MOVES INTO
THE REGION. SIGNIFICANT 850MB THERMAL TROF DEPICTED BY ENS MEANS
WITH READINGS AT LEAST 2 STD DEV BELOW NORMAL AT 18Z/FRI. SOME
PLACES IN THE CWA...DEPENDING ON AFTN CLOUD COVER...MAY STRUGGLE TO
REACH 60F FRIDAY.

A SECOND UPPER WAVE FCST TO THEN DROP INTO THE OHIO VALLEY SAT/SUN
WITHIN NWLY FLOW. REGARDING PRECIP...MOISTURE RETURN WILL BE A
LIMITING FACTOR AND WILL TAKE SOME TIME TO GET DECENT MOISTURE THIS
FAR NORTH. BEST CHANCES APPEAR TO BE SAT AFTN INTO SAT NIGHT.
INSTABILITY VERY MARGINAL...SO WILL MENTION ONLY SHRA AND NO THUNDER
AT THIS TIME. SOUTHERLIES COULD GET FAIRLY GUSTY AHEAD OF THE
WAVE/FRONT SATURDAY PER LOW LEVEL WIND FIELDS...GUSTS TO 20KTS
POSSIBLE. FEEL THAT PRECIP SHOULD LARGELY BE OUT OF THE CWA BY
DAYBREAK SUNDAY...BUT NOT OUT OF THE QUESTION THAT SOME -SHRA MAY
REMAIN OVER FAR SRN KY DURING THE MORNING HOURS AS ENS MEAN DOES
SHOW AN AXIS OF RELATIVELY HIGH PWS OVER SRN KY VALID AT 12Z/SUN.

TEMPS ARE FCST TO INCREASE INTO EARLY NEXT WEEK COUPLED WITH RIDGING
ALOFT PER ENS MEANS. READINGS MAY VERY WELL CREEP INTO THE LOWER 80S
IN PARTS OF THE CWA TUESDAY. THERE ARE SIGNS THAT A FRONTAL BOUNDARY
MAY DROP INTO THE REGION BY SOMETIME WEDNESDAY OF NEXT WEEK. AT THIS
TIME UNCERTAINTY IS TOO GREAT TO INCLUDE IN THE FCST...BUT SOMETHING
TO WATCH IN LATER FCSTS.

-CS

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Sep 27, 3:30 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM EDT WED SEP 27 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
430 PM EDT WED SEP 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND OVERNIGHT.

AHEAD OF AN APPROACHING COLD FRONT...SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS EVENING ACROSS SOUTHERN INDIANA AND MOVE
INTO CENTRAL KENTUCKY OVERNIGHT.  THE STORMS WILL LIKELY BEGIN TO
AFFECT SOUTHERN INDIANA AFTER 500 PM EDT AND BEGIN TO AFFECT
PORTIONS OF NORTH CENTRAL KENTUCKY AFTER 700 PM EDT.  SOME OF THE
THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL
AS THE PRIMARY SEVERE WEATHER THREATS.  THE BEST CHANCE FOR
ORGANIZED SEVERE WEATHER WILL BE WEST OF A LINE FROM NEW CASTLE
KENTUCKY TO FRANKLIN KENTUCKY.

AS THE COLD FRONT PUSHES THROUGH THE REGION OVERNIGHT...SHOWERS AND
THUNDERSTORMS WILL BE NUMEROUS OVER MUCH OF THE OUTLOOK AREA.
STRONG THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS BEING THE
PRIMARY THREAT DURING THE OVERNIGHT HOURS.  IN ADDITION...THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL.  RAINFALL
AMOUNTS DURING THE OVERNIGHT PERIOD ARE EXPECTED TO RANGE BETWEEN
ONE HALF AND ONE INCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.

SHOWERS WITH A FEW THUNDERSTORMS WILL BE LIKELY ACROSS THE OUTLOOK
AREA ON THURSDAY...AND OVER AREAS EAST OF I-65 THURSDAY EVENING. THE
MAIN THREATS FROM ANY STORMS WILL BE CLOUD TO GROUND LIGHTNING AND
SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR WEATHER
CONDITIONS THIS AFTERNOON AND TONIGHT.  SPOTTER ACTIVATION MAY BE
REQUESTED THIS EVENING AND TONIGHT.

MJ/CS

In the hours before

Special weather statement, Sep 27, 5:09 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 PM EDT WED SEP 27 2006

INZ076-083-272315-
DUBOIS-ORANGE-
509 PM CDT WED SEP 27 2006

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHOALS TO OAKLAND
CITY...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF BEDFORD
TO 21 MILES NORTHEAST OF PETERSBURG TO OAKLAND CITY...AND MOVING
EAST AT 20 MPH.

FREQUENT LIGHTNING...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS
OF AROUND 40 MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR JASPER BY 530 PM CDT.
  NEAR PAOLI BY 630 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JA
Special weather statement, Sep 27, 5:09 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 PM EDT WED SEP 27 2006

INZ076-083-272315-
DUBOIS-ORANGE-
509 PM CDT WED SEP 27 2006

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHOALS TO OAKLAND
CITY...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF BEDFORD
TO 21 MILES NORTHEAST OF PETERSBURG TO OAKLAND CITY...AND MOVING
EAST AT 20 MPH.

FREQUENT LIGHTNING...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS
OF AROUND 40 MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR JASPER BY 600 PM CDT.
  NEAR PAOLI BY 700 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JA

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.